Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 164, NWS Atlanta, GA

June 17, 20134 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2013, 7:55 PM EDT for 4 counties in Georgia. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 7:55 PM EDT (23:55 UTC)
Expired
Jun 17, 2013, 8:45 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Fayette County, GA, Meriwether County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 11 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:55 PM EDTTSTM WND DMGLuthersville, GAA TREE FEW ON A HOUSE IN LUTHERSVILLE ON GILBERT CIRCLE. 2 OTHER TREES REPORTED DOWN IN THE AREA.
Jun 17, 7:57 PM EDTTSTM WND DMGLuthersville, GAA COUPLE HOUSES HAD TREES FALL ON THEM ALONG WITH A 5 TO 6 OTHER TREES DOWN ACROSS LUTHERSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS52 KFFC 172355
SVRFFC
GAC077-113-199-255-180045-
/O.NEW.KFFC.SV.W.0164.130617T2355Z-130618T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA
  NORTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  WESTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 845 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR LUTHERSVILLE...MOVING NORTHEAST
  AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHARPSBURG...TURIN...HARALSON...SENOIA...PEACHTREE CITY...BROOKS...
  FAYETTEVILLE AND WOOLSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3349 8442 3342 8440 3340 8438 3336 8440
      3335 8436 3322 8431 3320 8439 3321 8440
      3321 8445 3318 8451 3312 8477 3329 8485
TIME...MOT...LOC 2355Z 247DEG 22KT 3324 8471

$$
1 follow-up statement
695 
WWUS52 KFFC 180017
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT MON JUN 17 2013

GAC077-113-199-255-180026-
/O.CAN.KFFC.SV.W.0164.000000T0000Z-130618T0045Z/
SPALDING GA-MERIWETHER GA-COWETA GA-FAYETTE GA-
817 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE...
SOUTHEASTERN COWETA...NORTHEASTERN MERIWETHER AND WESTERN SPALDING
COUNTIES IS CANCELLED...

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SENOIA...PEACHTREE CITY...DIGBEY...STARRS MILL...BROOKS...ZETELLA...
LAKE HORTON...VAUGHN...FAYETTEVILLE...WOOLSEY...INMAN AND BIRDIE.

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH AND VERY 
HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3349 8442 3342 8440 3340 8438 3336 8440
      3335 8436 3322 8431 3320 8439 3321 8440
      3321 8445 3318 8451 3312 8477 3329 8485
TIME...MOT...LOC 0016Z 247DEG 22KT 3329 8457

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:35 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 17, 7:35 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT MON JUN 17 2013

.UPDATE...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL
GA THIS EVENING AND SHOULD CONTINUE INTO THE EVENING HOURS. DO
EXPECT ACTIVITY TO DIMINISH SOMEWHAT AFTER 10 PM...BUT ATMOS
REMAINS FAVORABLE FOR SCT DEVELOPMENT THROUGH THE EARLY MORNING
HOURS. HAVE TRIED TO ADJUST POPS WITH THE BREAK IN COVERAGE
THROUGH ABOUT 5Z TO 11Z. ANTICIPATED A SECOND UPDATE LATER THIS
EVENING FOR TEMPS/DEWS.

&&

.PREV DISCUSSION... /ISSUED 258 PM EDT MON JUN 17 2013/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS CONTINUE TO PROGG A WET 24 TO 36 HOURS FOR THE CWA. A VERY
MOIST AND UNSTABLE ATMOSPHERE ADDED TO DAYTIME HEATING THIS
AFTERNOON IS CAUSING CONVECTION TO BECOME NUMEROUS ACROSS THE
REGION. THIS SHOULD DIMINISH LATE THIS EVENING...BUT AS THE UPPER
SHORT WAVE AND ASSOCIATED SURFACE TROUGH MOVES CLOSER TO THE
CWA...EXPECT CONVECTION TO INCREASE LATE TONIGHT...MAINLY ACROSS
NORTHWEST GA AND SPREAD SOUTHEAST THROUGH THE DAY TUESDAY. WILL GO
WITH LIKELY TO CATEGORICAL POPS TUESDAY. AS THE SYSTEM PULLS AWAY
TUESDAY NIGHT...THE PRECIP WILL DIMINISH FROM THE NORTHWEST. TEMPS
WILL BE TRICKY TUESDAY. THE NAM IS GOING FOR NO SUNSHINE AND IS
THEREFORE MUCH COOLER THAN THE GFS. WILL GO WITH A COMPROMISE AS
ANY SUNSHINE WILL BOOST TEMPS.

LATEST PROGS INDICATE THAT HIGH K-VALUES OF 40+ WILL CONTINUE UNTIL
THE TROUGH PASSES. WE WILL ALSO HAVE PW OF 1.8 TO 2.2 INCHES.
ALTHOUGH CANT RULE OUT AN ISOLATED SEVERE STORM ON TUESDAY...FEEL
THE BIGGEST THREAT WILL BE HEAVY RAIN WITH THE THUNDERSTORMS. AT
THIS POINT THE PRECIP DOES NOT LOOK LIKE IT WILL BE WIDESPREAD
ENOUGH FOR A FLOOD WATCH...HOWEVER LOCALIZED FLOODING...MAINLY OF
DRAINAGE DITCHES AND LOW LYING AREAS ON ROADS WILL BE POSSIBLE.

17

LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE CONTINUED TO TREND TOWARDS THE ECMWF SOLUTION THROUGH THE
EXTENDED PERIOD GIVEN THE GOOD AGREEMENT WITH THE SHORT TERM MODELS
THROUGH MID WEEK. GFS CONTINUES TO BE MORE OF AN OUTLIER WITH THE
DEVELOPMENT OF THE SURFACE LOW FEATURE OVER THE TENNESSEE VALLEY AND
TRACKING IT OVER THE MID-ATLANTIC BY EARLY WEDNESDAY. MODEL
CONSENSUS SHOWS A WEAKER SURFACE FEATURE...TRACKING INTO THE
CAROLINAS AND OVER THE MID-ATLANTIC COAST AS FRONTAL BOUNDARY SAGS
INTO SOUTH GEORGIA. HAVE ADJUSTED POPS AND WX GRIDS ACCORDINGLY TO
ACCOUNT FOR LATEST MODEL CONSENSUS TRENDS.

BY THE LATTER HALF OF THE WEEK...SURFACE HIGH POSITIONED OVER THE
CAROLINAS WILL LIKELY RESULT IN PSEUDO-CAD EVENT...LIMITING
INSTABILITY TO THE PERIPHERY. OVERALL...GIVEN MODEL UNCERTAINTY WITH
THE LATE WEEK SETUP...HAVE OPTED TO MAKE VERY MINOR CHANGES...IF
ANY...TO THE POP AND WX GRIDS.

THE PREVIOUS FORECAST DISCUSSION IS INCLUDED BELOW...

31

/ISSUED AT 513 AM EDT MON JUN 17 2013/
GFS SOLUTION STARTING TO COME INTO BETTER AGREEMENT WITH ECMWF WITH
EXTENT OF ENHANCED MOISTURE FIELD AND MAIN INFLUENCING UPPER LEVEL
FEATURES. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES TO BE
WITH AN UPPER SHORTWAVE AND WEAK BOUNDARY PUSHING THROUGH THE AREA
AT THE START OF THE LONG TERM. AS FRONT SLOWLY SAGS SOUTHWARD...IT
WILL FOCUS THE GREATER CHANCE POPS FOR DEVELOPMENT ACROSS PORTIONS
OF CENTRAL GEORGIA THROUGH MIDWEEK. BY THURSDAY INTO THE WEEKEND...A
PARENT 1020-1024 MB SFC HIGH SLIDING EAST OF THE MID-ATLANTIC LOOKS
TO RESULT IN HYBRID CAD FOR THE FORECAST AREA. THIS SHOULD SERVE TO
LIMIT INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DIURNALLY DRIVEN CONVECTIVE DEVELOPMENT NEAR THE PERIPHERY. GUIDANCE
HAS DISCREPANCIES ON THE AMOUNT OF OVERRUNNING MOISTURE AND THERE
DOES NOT APPEAR TO BE MUCH ISENTROPIC LIFT FORECAST AT THE MOMENT.
THERE IS STILL DECENT UNCERTAINTY WITH THE AMOUNT OF PRECIP COVERAGE
DUE TO THE PRESENCE OF THE WEDGE SO FUTURE RUNS WILL NEED TO BE
MONITORED FOR ANY INCREASED SIGNALS. ALL CONSIDERED...HAVE SLIGHT TO
LOW END CHANCE POPS THROUGH THE REMAINDER OF THE PERIOD AND TEMPS
LOOK TO BE NEAR TO SLIGHTLY ABOVE NORMAL.

BAKER

&&

.AVIATION...
00Z UPDATE...
EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH IN COVERAGE AFTER
02Z. THE ATMOS WILL REMAIN FAVORABLE FOR SCT ACTIVITY WELL INTO
THE OVERNIGHT HOURS...BUT HAVE TRIED TO TREND A BREAK IN SHRA/TSRA
UNTIL ABOUT 11Z. LOW PRESSURE TROUGH/WEAK SFC BOUNDARY WILL BEGIN
APPROACHING AROUND 12Z AND EXPECT COVERAGE OF CONVECTION TO PICK
UP AGAIN.

//ATL CONFIDENCE...00Z UPDATE...
LOW CONFIDENCE CIGS/PRECIP. MEDIUM CONFIDENCE REMAINING ELEMENTS.

NLISTEMAA

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  82  69  87 /  80  90  40  20
ATLANTA         70  83  69  85 /  80  90  30  20
BLAIRSVILLE     67  77  63  81 /  80  90  30  20
CARTERSVILLE    70  81  67  86 /  70  90  30  20
COLUMBUS        75  89  73  89 /  70  70  60  40
GAINESVILLE     69  80  67  83 /  80  90  30  20
MACON           72  89  72  89 /  60  70  60  40
ROME            70  80  67  87 /  70  90  30  20
PEACHTREE CITY  70  84  68  86 /  80  90  40  30
VIDALIA         71  92  73  88 /  60  50  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LISTEMAA
Hazardous weather outlook, Jun 17, 6:02 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT MON JUN 17 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SHOWER AND THUNDERSTORM POTENTIAL WILL CONTINUE ACROSS THE AREA
THROUGH TONIGHT WITH THE GREATEST CHANCE ACROSS NORTH GEORGIA.
SOME AREAS HAVE EXPERIENCED HEAVY RAINFALL OF SEVERAL INCHES FROM
PREVIOUS OVERNIGHT AND EARLY MORNING STORMS...THEREFORE ANY
CONTINUED DEVELOPMENT AND TRAINING OF STORMS WILL POSE A THREAT
FOR FLASH FLOODING OF LOW LYING AND URBAN AREAS. BESIDES HEAVY
RAINFALL...OTHER MAIN THREATS WITH ANY STORM DEVELOPMENT WILL
INCLUDE FREQUENT LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH THE WEEK AS UPPER
LEVEL DISTURBANCES ENHANCE DEVELOPMENT IN A MOIST AND UNSTABLE
ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS NORTH GEORGIA
THROUGH TUESDAY. THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

A WEAK SURFACE BOUNDARY LOOKS TO STALL ACROSS PORTIONS OF CENTRAL
GEORGIA INTO MIDWEEK...HELPING TO AID THUNDERSTORM DEVELOPMENT.
BY THURSDAY INTO NEXT WEEKEND A WEAK HIGH PRESSURE SYSTEM LOOKS TO
BUILD INTO THE AREA FROM THE NORTHEAST...WHICH MAY SERVE TO LIMIT
INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND WEST PORTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 17, 6:14 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT MON JUN 17 2013

GAZ036>038-047-172245-
614 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WALTON...
OGLETHORPE...OCONEE AND CLARKE COUNTIES UNTIL 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTVILLE...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WALTON...OGLETHORPE...OCONEE AND CLARKE
COUNTIES...INCLUDING AREAS AROUND NORTH HIGH SHOALS...GOOD HOPE...
BOGART...EASTVILLE...BISHOP...WESTGATE PARK...WATKINSVILLE...
BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF GEORGIA...OCONEE
HEIGHTS...DUNLAP...SMITHONIA...CRAWFORD...ARNOLDSVILLE AND JAMES
HOLLAND YOUTH SPORTS COMPLEX. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3379 8348 3382 8350 3378 8354 3376 8361
      3391 8367 3390 8365 3400 8350 3404 8335
      3400 8326 3401 8323 3400 8322 3403 8317
      3386 8311
TIME...MOT...LOC 2214Z 253DEG 17KT 3388 8354
Local storm report, Jun 17, 6:30 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
06/17/2013                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE FELL ON A HOUSE IN CANTON ON MCLAIN STREET.
            SEVERAL HUNDRED PEOPLE AFFECTED BY NEW POWER OUTAGES.

&&

BLYNN
Special weather statement, Jun 17, 6:54 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT MON JUN 17 2013

GAZ052-172330-
654 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HEARD
COUNTY UNTIL 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF WARESVILLE...MOVING EAST AT 30
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD COUNTY...INCLUDING AREAS AROUND
GLENN...WARESVILLE...TEXAS AND FRANKLIN. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3336 8509 3319 8504 3317 8508 3319 8510
      3316 8513 3312 8524 3317 8525 3331 8527
TIME...MOT...LOC 2254Z 254DEG 24KT 3318 8538
Special weather statement, Jun 17, 7:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT MON JUN 17 2013

GAZ039-051-180000-
727 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WILKES AND
TALIAFERRO COUNTIES UNTIL 800 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WASHINGTON...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WILKES AND TALIAFERRO COUNTIES...INCLUDING
AREAS AROUND LUNDBERG...CELESTE...FICKLIN...SANDY CROSS...TYRONE...
WASHINGTON...ROCKY CREEK FIRE DEPT....AONIA...FLORAL HILL...
METASVILLE AND HOLLIDAY PARK. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3363 8255 3363 8260 3361 8263 3357 8288
      3379 8292 3386 8257 3383 8258 3365 8249
TIME...MOT...LOC 2328Z 256DEG 21KT 3370 8277
Special weather statement, Jun 17, 7:47 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT MON JUN 17 2013

GAZ104-180015-
747 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER
COUNTY UNTIL 815 PM EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AMERICUS...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SUMTER COUNTY...INCLUDING AREAS AROUND
MADDOX...AMERICUS...SHILOH...ANDERSONVILLE...NEW ERA...PENNINGTON AND
METHVINS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3216 8434 3216 8427 3217 8426 3216 8426
      3216 8419 3222 8418 3224 8415 3219 8413
      3219 8405 3217 8403 3212 8401 3209 8398
      3206 8398 3199 8426
TIME...MOT...LOC 2348Z 258DEG 13KT 3210 8420
Special weather statement, Jun 17, 7:49 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT MON JUN 17 2013

GAZ072-082-180015-
749 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JONES AND
BIBB COUNTIES UNTIL 815 PM EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKE TOBESOFKEE...MOVING NORTHEAST AT 20
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JONES AND BIBB COUNTIES...INCLUDING AREAS
AROUND LAKE TOBESOFKEE...LIZELLA...WESLEYAN...PAYNE CITY...
ARKWRIGHT...MACON...CROSS KEYS...MOUNTAIN SPRINGS...POSTELL...
GREENBERRY CROSSROADS...CLINTON...JAMES...BRADLEY...GRISWOLDVILLE AND
GRAY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3272 8380 3285 8389 3293 8375 3295 8373
      3296 8370 3298 8372 3311 8352 3292 8338
      3285 8350 3283 8351 3272 8377
TIME...MOT...LOC 2350Z 238DEG 16KT 3283 8376

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:18 PM EDTSpecial Weather StatementFFCChattooga, Floyd27 min
Jun 16, 8:46 PM EDTSpecial Weather StatementFFCFloyd, Whitfield29 min
Jun 16, 9:12 PM EDTSpecial Weather StatementFFCFloyd, Gordon48 min
Jun 16, 9:33 PM EDTSpecial Weather StatementFFCFloyd, Polk27 min
Jun 16, 9:52 PM EDTSpecial Weather StatementFFCBartow, Pickens, Polk38 min
Jun 16, 10:26 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Gilmer, Haralson, Paulding and 2 more49 min
Jun 16, 11:09 PM EDTSpecial Weather StatementFFCDawson36 min
Jun 16, 11:12 PM EDTSpecial Weather StatementFFCCobb, Douglas, Forsyth, Fulton33 min
Jun 16, 11:40 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Douglas, Forsyth, Fulton, Gwinnett65 min
Jun 17, 1:12 AM EDTSpecial Weather StatementFFCCarroll, Heard33 min
Jun 17, 1:45 AM EDTSpecial Weather StatementFFCCoweta, Heard45 min
Jun 17, 2:30 AM EDTSpecial Weather StatementFFCCoweta, Fayette45 min
Jun 17, 3:45 AM EDTSpecial Weather StatementFFCCarroll45 min
Jun 17, 4:34 AM EDTSpecial Weather StatementFFCCarroll56 min
Jun 17, 1:55 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett35 min
Jun 17, 2:13 PM EDTSpecial Weather StatementFFCEmanuel32 min
Jun 17, 2:22 PM EDTSpecial Weather StatementFFCGwinnett38 min
Jun 17, 3:11 PM EDTSpecial Weather StatementFFCLamar, Pike34 min
Jun 17, 3:13 PM EDTSpecial Weather StatementFFCPaulding32 min
Jun 17, 3:52 PM EDTSpecial Weather StatementFFCJefferson23 min
Jun 17, 3:55 PM EDTSpecial Weather StatementFFCMonroe35 min
Jun 17, 3:58 PM EDTSpecial Weather StatementFFCGlascock32 min
Jun 17, 4:11 PM EDTSpecial Weather StatementFFCCobb34 min
Jun 17, 4:58 PM EDTSpecial Weather StatementFFCCherokee32 min
Jun 17, 5:00 PM EDTSpecial Weather StatementFFCMorgan30 min
Jun 17, 5:07 PM EDTSpecial Weather StatementFFCJefferson8 min
Jun 17, 5:23 PM EDTSpecial Weather StatementFFCClayton37 min
Jun 17, 5:48 PM EDTSpecial Weather StatementFFCClarke, Oconee27 min
Jun 17, 6:00 PM EDTSpecial Weather StatementFFCClayton30 min
Jun 17, 6:10 PM EDTFlash Flood WarningFFCCarroll, Clayton, Coweta, DeKalb, Fayette, Fulton6 hr
Jun 17, 6:13 PM EDTSpecial Weather StatementFFCHancock, Putnam32 min
Jun 17, 6:14 PM EDTSpecial Weather StatementFFCClarke, Oconee31 min
Jun 17, 6:22 PM EDTFlash Flood WarningFFCBarrow, Clarke, Oconee, Walton6 hr
Jun 17, 6:54 PM EDTSpecial Weather StatementFFCHeard36 min
Jun 17, 7:01 PM EDTSevere Thunderstorm WarningFFCHeard44 min
Jun 17, 7:07 PM EDTSevere Thunderstorm WarningFFCTroup38 min
Jun 17, 7:27 PM EDTSpecial Weather StatementFFCWilkes33 min
Jun 17, 7:40 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup50 min
Jun 17, 7:47 PM EDTSpecial Weather StatementFFCSumter28 min
Jun 17, 7:49 PM EDTSpecial Weather StatementFFCBibb, Jones26 min
Jun 17, 7:58 PM EDTSpecial Weather StatementFFCEmanuel32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.